Alert archive / California / Wind Advisories in 2008
Wind Advisory 75, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 10, 2008, 1:35 PM PDT for Riverside County, San Bernardino County, California. It took effect at Jun 10, 2008, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 1:35 PM PDT (20:35 UTC)
- In effect from
- Jun 10, 2008, 2:00 PM PDT
- Expired
- Jun 11, 2008, 1:30 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 102035 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT TUE JUN 10 2008 ...WIND ADVISORIES IN EFFECT FOR APPLE VALLEY...LUCERENE VALLEY...JOHNSON VALLEY...AND COACHELLA VALLEY THIS AFTERNOON THROUGH TONIGHT... .A COLD FRONT MOVING THROUGH CENTRAL CALIFORNIA AND NEVADA WILL CAUSE STRONG GUSTY WINDS OVER THE DESERT PORTIONS OF SOUTHWEST SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES THIS AFTERNOON AND TONIGHT. WINDS ARE ALREADY GUSTING OVER 40 MPH OVER THE MOJAVE DESERT AND AN ADDITIONAL INCREASE OF 15 MPH IS LIKELY DURING THE NEXT SEVERAL HOURS. WINDS WILL SLOWLY DIMINISH EARLY WEDNESDAY MORNING...BUT AREAS OF BLOWING DUST AND SAND MAY STILL BE PRESENT OVER THE JOHNSON VALLEY AREA THROUGHOUT WEDNESDAY MORNING. CAZ060-110445- /O.NEW.KSGX.WI.Y.0075.080610T2100Z-080611T1300Z/ APPLE AND LUCERNE VALLEYS- 135 PM PDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. WIND GUSTS AROUND 55 MPH ALONG WITH AREAS OF BLOWING DUST AND SAN ARE LIKELY THIS AFTERNOON AND TONIGHT. WINDS WILL BEGIN TO DIMINISH WEDNESDAY MORNING. AREAS OF BLOWING SAND AND DUST MAY CONTINUE THROUGHOUT WEDNESDAY MORNING BUT WIND GUSTS ARE FORECAST TO DIMINISH TO LESS THAN 45 MPH BY 6 AM WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ061-110445- /O.NEW.KSGX.WI.Y.0075.080611T0000Z-080611T1100Z/ COACHELLA VALLEY- 135 PM PDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY. WIND GUSTS AROUND 45 MPH ARE POSSIBLE DURING THIS PERIOD ALONG WITH AREAS OF BLOWING DUST AND SAND. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
2 follow-up statements
000 WWUS76 KSGX 110413 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 913 PM PDT TUE JUN 10 2008 ...WIND ADVISORIES IN EFFECT FOR APPLE VALLEY...LUCERENE VALLEY... JOHNSON VALLEY...AND COACHELLA VALLEY TONIGHT... .A COLD FRONT MOVING THROUGH CENTRAL CALIFORNIA AND NEVADA WILL CAUSE STRONG AND GUSTY WINDS OVER THE DESERT PORTIONS OF SOUTHWEST SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES TONIGHT. WINDS OF 40 TO LOCALLY 50 MPH ARE EXPECTED. WINDS WILL SLOWLY DIMINISH EARLY WEDNESDAY MORNING...BUT AREAS OF BLOWING DUST AND SAND MAY STILL BE PRESENT OVER THE JOHNSON VALLEY AREA WEDNESDAY MORNING. CAZ060-111215- /O.CON.KSGX.WI.Y.0075.000000T0000Z-080611T1300Z/ APPLE AND LUCERNE VALLEYS- 913 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. WIND GUSTS AROUND 50 MPH ALONG WITH AREAS OF BLOWING DUST AND SAN ARE LIKELY TONIGHT. WINDS WILL DIMINISH WEDNESDAY MORNING. AREAS OF BLOWING SAND AND DUST MAY CONTINUE THROUGHOUT WEDNESDAY MORNING...BUT WIND GUSTS ARE FORECAST TO DIMINISH TO LESS THAN 45 MPH BY 6 AM WEDNESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ061-111100- /O.CON.KSGX.WI.Y.0075.000000T0000Z-080611T1100Z/ COACHELLA VALLEY- 913 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. WIND GUSTS AROUND 45 MPH ARE LIKELY TONIGHT...ALONG WITH AREAS OF BLOWING DUST AND SAND. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
000 WWUS76 KSGX 110830 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 AM PDT WED JUN 11 2008 CAZ060-110930- /O.CAN.KSGX.WI.Y.0075.000000T0000Z-080611T1300Z/ APPLE AND LUCERNE VALLEYS- 130 AM PDT WED JUN 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ061-110930- /O.CAN.KSGX.WI.Y.0075.000000T0000Z-080611T1100Z/ COACHELLA VALLEY- 130 AM PDT WED JUN 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 9:40 AM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 9:40 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 940 AM PDT TUE JUN 10 2008 .SYNOPSIS...LOW PRESSURE DEVELOPING OVER NEVADA WILL INCREASE ONSHORE FLOW TODAY AND WEDNESDAY. THIS WILL BRING COOLING INLAND AND GUSTY WINDS TO THE MOUNTAINS AND DESERTS. A DEEPER MARINE LAYER AND COASTAL EDDY WILL PUSH NIGHT AND MORNING CLOUDS FARTHER INLAND TONIGHT WHILE SKIES REMAIN MOSTLY CLEAR IN THE DESERTS AND MOUNTAINS. BUILDING HIGH PRESSURE WILL BRING A RETURN OF HOT DAYS TO INLAND AREAS FRIDAY THROUGH THE WEEKEND. THE SEA BREEZE WILL CONTINUE TO BRING SEASONAL CONDITIONS AND AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG TO THE COASTAL ZONES. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. TROUGH MOVING ACROSS PACIFIC NW/NORTHERN GREAT BASIN ALMOST A CLOSED LOW. THIS SYSTEM TO MOVE SLOWLY EAST OVER NEXT 48 HOURS. THE ACCOMPANYING COLD FRONT WAS OVER NORTHERN CALIFORNIA THIS MORNING AND SLIDES SOUTHEASTWARD ACROSS NEVADA TODAY AND REACHES MOJAVE DESERT TONIGHT...BUT WITH UPPER SUPPORT WEAK AND TO THE DISTANT N...DO NOT SEE IT PUSHING OVER THE SAN BERNARDINO MOUNTAINS. AHEAD OF THE FRONT PRESSURES WILL BE FALLING AND THE ONSHORE PRESSURE GRADIENT BETWEEN THE SW CALIFORNIA COAST AND SOUTHERN NEVADA IS FORECAST TO INCREASE TO 17 MB PER NAM12 MODEL. THE WIND PROGRAM GUIDANCE FROM ALL BUT THE AVN MODEL INDICATES GUSTS 45-50 MPH OVER WIND PRONE AREAS OF DESERTS AND MOUNTAINS. CURRENTLY HAVE THESE VALUES IN GRIDS AND WILL LIKELY ISSUE A WIND ADVISORY FOR THE DESERTS OF SW SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES...CAZ060-061 IN THE AFTERNOON PACKAGE. WEST OF THE MOUNTAINS THE COASTAL EDDY WILL HANG TOUGH THROUGH THIS PERIOD. MARINE DEPTH WAS NEAR 2200 FEET THIS MORNING AND DRIZZLE WAS BEING REPORTED FROM THE COAST TO THE WESTERN INLAND VALLEYS...MOSTLY BETWEEN ELEVATIONS 200-800 FEET. THE LIFTING AHEAD OF THE FRONT/TROUGH AND INCREASING ONSHORE PRESSURE GRADIENTS THIS AFTERNON WILL LIKELY RESULT IN DRIZZLE AGAIN THIS EVENING/.TONIGHT BU T EXPECT ELEVATIONS AFFECTED MAY BE A BIT HIGHER. HAVE ALREADY MODIFIED CLOUD COVER GRIDS. WILL WORK ON WX GRIDS TO REFLECT THESE CHANGES AND ALSO INCLUDE BLOWING SAND/DUST OVER DESERT AREAS. BEYOND THESE SHORT TERM CHANGES REMAINDER OF FORECAST LOOKED OKAY...WITH SLACKENING PRESSURE GRADIENT WEDNESDAY...MARINE LAYER SHRINKING/RETREATING TO THE COAST FROM FRIDAY ON AS HIGH PRESSURE SURFACE AND ALOFT BUILDS. FROM PREVIOUS DISCUSSION... THE SUMMERTIME DESERT SW UPPER HIGH WILL GRADUALLY BEGIN TO ASSERT ITSELF THU THROUGH THE WEEKEND AND WELL INTO NEXT WEEK WITH TEMPS ABOUT 5 DEG ABOVE NORMAL THROUGH THE PERIOD. MODELS INDICATE SOME MIDLEVEL MOISTURE MOVING UP IN THE S-SW FLOW AROUND THE UPPER HIGH. THIS MAY CAUSE SOME CUMULUS BUILDUPS OVER THE MOUNTAINS DURING THE WEEKEND. FOR NEXT WEEK...SCALIF WILL BE MOSTLY UNDER DRY 588 SW FLOW ALOFT WITH WEAK ONSHORE SURFACE FLOW WITH MARINE LAYER NIGHT AND MORNING STRATUS CONFINED TO THE COASTAL ZONES. && .AVIATION... 101630Z...MARINE LAYER CLOUD TOPS AROUND 2200 FEET MSL THIS MORNING. AIRFIELDS OVER THE COASTAL STRIP MAY ONLY CLEAR FOR A FEW HOURS THIS AFTERNOON. STRATUS WILL BEGIN MOVING INLAND LATE AFTERNOON...WITH HIGHER CLOUD BASES AS THE MARINE LAYER DEEPENS...PUTTING FOG ON THE COASTAL SLOPES. ABOVE THE MARINE LAYER...MOSTLY CLEAR SKIES AND UNRESTRICTED VISIBILITIES WILL PREVAIL THROUGH WEDNESDAY. INCREASING WESTERLY FLOW ALOFT. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT THE BEACHES THROUGH WEDNESDAY. MAY ISSUE WIND ADVISORY FOR TONIGHT OVER CAZ060-061 && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...SMALL
Hazardous weather outlook, Jun 10, 6:45 AM PDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 645 AM PDT TUE JUN 10 2008 CAZ042-043-110000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 645 AM PDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL SECTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK AT BEACHES. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. HIGH RIP CURRENT RISK AT BEACHES WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-060-061-062-101200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 645 AM PDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. WIND GUSTING TO 45 MPH THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD/RB
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.